MAUDE Adverse Event Report: COOK INC SINGLE LUMEN POLYETHYLENE CENTRAL VENOUS CATHETER TRAY; DQY CATHETER, PERCUTANEOUS

COOK INC SINGLE LUMEN POLYETHYLENE CENTRAL VENOUS CATHETER TRAY; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Separation (1562)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 11/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510(k) #: preamendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the catheter of a single lumen polyethylene central venous catheter tray appears to be broken at the "connector connection" and leaks.The complaint catheter was placed "by the right subclavian" and was being used for treatment with total parenteral nutrition.Previously, a catheter was changed the first time "over the wire" due to leaking and changed again "over the wire" due to breaking and leaking.The patient was reported to not have received ordered treatment and consequently presented with a low blood glucose level.Additional information regarding patient, event, and device details has been requested but is unavailable at the time of this report.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record (dhr), instructions for use (ifu), and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the complaint lot (ns9689297) and the related catheter component subassembly lot (ic9585391) revealed no related non-conformances.A database search found this to be the only event associated with the provided complaint device lot.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.Additionally, there is no evidence that the device was not manufactured to specification.Cook also reviewed product labeling.The device is supplied with ifu (c_t_ulmbh_rev5), which includes the following: "warnings do not power inject contrast medium through catheter.Catheter rupture may result.Use of 10ml or larger syringe will reduce the risk of catheter rupture.Precautions if lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.For heparin coated devices, standard flushing procedures are recommended." based on the information provided, no product returned, and the results of our investigation, a definitive root cause was not established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
SINGLE LUMEN POLYETHYLENE CENTRAL VENOUS CATHETER TRAY
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9537728
Report Number1820334-2020-00003
Device Sequence Number16715073
Product Code DQY
UDI-Device Identifier00827002022447
UDI-Public(01)00827002022447(17)210715(10)NS9689297
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2021
Device Model NumberN/A
Device Catalogue NumberC-PMSY-301J
Device Lot NumberNS9689297
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/16/2019
Supplement Date Received by Manufacturer01/31/2020
Initial Report FDA Received Date01/02/2020
Supplement Report FDA Received Date02/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1